500 Pred Forte drops: should I be concerned?

Post here to exchange iritis general information and support with others.

Moderators:Mike Bartolatz, kwork

Post Reply
jack_mac
Posts:8
Joined:Thu May 21, 2009 2:03 pm
500 Pred Forte drops: should I be concerned?

Post by jack_mac » Tue Aug 18, 2009 8:00 pm

I’m 15 weeks into my first-ever Iritis attack and I’m concerned that my local ophthalmologist still has me on Pred Forte drops.

It was a very bad 4+ flare up, but I was down to trace cells after 4 wks and 0 cells after 6 wks. At that point he started a taper from 4 drops, but he kept me at 2 drops for 9 wks. I saw him today and he finally lowered me to 1 drop for the next 3 wks, at which point I will have been on the drops for a total of 125 days and will have had roughly 500 drops.

Now I’ve read here about the direct link between the # of Pred Forte drops and the eventual development of cataracts, so all along I’ve been questioning him about continuing the drops. He assures me he knows what he is doing and that using the drops is the only way to control my IOP. All thru this Iritis episode my pressures have been in the 9-14 range.

Is 125 days and 500 drops typical? I thought CSF’s approach was to use the steroids in an aggressive, but very targeted manner - ie, bombard the eye with injections and drops to “put out the fire,” followed by a rapid taper.

Thanks for your help. I'm new to all this and I'm still trying to understand how best to treat the Uveitis and all the underlying autoimmune stuff I've got going on (AS,PsA,IBD). I hope I never have another Iritis attack, but if/when I do, I want to understand what is the leading edge standard of care.

Jack

Mike Bartolatz
Posts:6595
Joined:Fri Feb 06, 2004 9:58 pm

Re: 500 Pred Forte drops: should I be concerned?

Post by Mike Bartolatz » Wed Aug 19, 2009 9:37 am

a very slow taper off of the corticosteroids is indicated and you indicate that you have low pressures so is your cilary body not making fluid? if this is the case, then steroid eyedrops are used to increase pressure within the eye and you may well have to use them for a long time.
are your underling enteropathic arthropies being treated with DMARD drugs and/or biologicals to control them so that the iridocyclitis doesn't flare up again?
you have one heck of allot of stuff going on and I suggest that if at all possible that you get Dr Foster involved so that he can help you to prevent loss of vision.

Wishing you the very best,
Mike
Mike Bartolatz
Moderator

Post Reply